up date on my last blog,

at last, i keep phoning my rheumy, think i was annoying, her , so got a letter from her to day, just to say i looked at your notes,, as we have only up your methotexate, to 2omg, it takes about 8 weeks to kick in , you can talk to doctor about pain relief,as you take co.codamol. dont wont to up it as will cause more problems, hello. did you read my notes , i take 8, co, codamol a day, which is the most you can take.!!!!!, so going to see me in October, , if i feel poorly still. going to look at putting me on , LEFUNOMIDE, Any ones else on that med, ,, but if that dones not work, then if i have to restart on methotrexate again that that may not work second time around,,, GREAT,!! THAT MADE MY WEEKEND, , so still no joy, got doctor monday, so let see, wots they say, was going to ask for a M.R,I, scan, to see wot is going on with my,R.A, take care all. Jo.x

5 Replies

oldestnewest
  • Hi, I totally get your frustration. I came off MTX due to damage to lung so now on 20mgs.leflunomide daily+7.5 steroids+ painkillers. Leflunomide will take up to 4-6 months to kick in. I hope your visit to Doc goes well. Enjoy the rest of weekend, hope the sun is out where you live. Love Alison x

  • Hi, I had to look back at your original blog before commentating, I am on Leflumonide, when I first started on this it was with MTX x 25mg. by tablets. I took them jointly for several months before the meds started playing havoc with my blood tests. I was taken off all then restarted but only with Leflumonide whilst waiting for funding for Embrel (Etnercept), To date this combination suits me better in terms of both well being and the slow improvement to my body, the blood tests are all OK as well. I should add that I have PsA and not RA, in case this should make a difference.

    As to the side effects of Leflumonide, the only one which appears to be affecting me is High Blood Pressure, but I was already having this effect from HRT. I just need to get it back under control again.

    I trust this helps you and in relation to pain killers I believe there are stronger ones but not too sure about that. I also hope that when visiting your GP you get a bit further than you appear to be at the moment. take care.

  • HI Jo, I will pop in here with my bit as I have gone back onto MTX and now up to 20mg in 8 weeks, I was offered Leflulomide when my consultant was angry because like you I was on MTX and taking loads of painkillers up to max everyday and nobody would help eccept to say take more painkillers so I stopped in protest and was without MTX for 5 months I did get two steriod injections of 120mg/ml in that time which helped alot, but said I would go back on MTX and see how it goes, and it's ok now, I can go days without having to take painkillers, but I have felt alot more educated about the whole disease since being on this site and will not over do anything or else I pay for it with pain and swelling. Good luck with the MRI my GP won't give me one and says all the symptoms are RA related.

  • Hi, I have been taking Leflunomide for several years, along with MTX, and now Simponi. I have both PsA and RA, have had several surgeries, yet, right now, I feel as good as I am likely to get. I am able to be fully active, live alone, do all my own housework and laundry, and in the summer, gardening, raising flowers, tomatoes and peppers, tho on a small scale!

    I manage due to following the PACE guidelines, of alternating physical and sedentary activities throughout the day. Wasn't this way until about 20 months ago, when the Biologic Simponi, was added to the mix. You may find, if and when you add MTX back, along with the Leflunomide, you will tolerate it better, with better results. Don't get discouraged! All the best, Loretxx

  • Hi, on both Mtx and leflunamide (plus etc. etc.) I found the leflunamide helped a lot once it kicked in. My only real side effect was high BP (as already mentioned by Georje) and I was put on BP tablets. (I was a border-line for high BP anyway so this wasn't unexpected). I did get an upset stomach for a couple of days, only that if I needed the loo I had to make a quick visit, but this did only last a couple of days and of course may not have had anything to do with the leflunamide - it could have been a bug, no way of telling.

    I think there may be a 'get patients off of painkillers' thing going on as my rheumy is trying to the same with me offering a steroid injection 6 weekly until we get confirmation to go ahead with another biological (have tried 2 so far).

    Hope you soon get it sorted

    Judi xxxxxxx

You may also like...